Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Feet Neuropathy-Any Help?
Nov 27, 2000

Hello: For almost two years, I have had numbness in both feet, A year and a half ago, I started on HART, initially viracept and cmombivir. I have now switched to Combivir, DDI, Crixivan and Rotonivir. I still have the numbness, now with tingling, burining and itching on occasion. Can you sugggest any thereapy to relieve this discomfort. Given when it started, it seems to be HIV related rather than drug related. Thanks for any help you can provide. Gary

Response from Dr. Boyle

What you are describing appears to be HIV-related neuropathy. The ddI you are on may not be the initial cause, but it may tend to make it worse. There are a number of treatment options including analgesics (starting with an NSAID, e.g., ibuprofen, and increasing the strength of the therapy as needed), tricyclic antidepressants, e.g. Elavil (generally of little help), anti-seizure medications, e.g., Neurontin or Lamictal (I favor the former, and have had significant success with it), and topicals, e.g., lidocaine gel. There are a number of good articles about this topic on this site and www.HIVandHepatitis.com. I'd suggest you start with and NSAID and if that fails give Neurontin a Try, starting with a low dose and increasing as needed. Good Luck. BB

Brian Boyle, M.D., J.D.



Previous
Prinzide Interaction Effects
Next
Health screen after two years infection

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement